Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS Austin/San Antonio, TX

September 10, 200916 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 10, 2009, 2:23 PM CDT for 16 counties in Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2009, 2:23 PM CDT (19:23 UTC)
Expired
Sep 10, 2009, 5:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 2:40 PM CDTHEAVY RAIN 4.67New Braunfels, TXRAINFALL PAST 5 HOURS. COMAL RIVER UP 4 FEET SINCE 10 AM
Sep 10, 3:00 PM CDTHEAVY RAIN 4.212 N Mcqueeney, TX3 HOUR RAINFALL
Sep 10, 3:30 PM CDTFLASH FLOOD1 W Wimberley, TXHWY 1492 CLOSED AT RIVER ROAD- WATER OVER ROAD
Sep 10, 3:34 PM CDTHEAVY RAIN 6.313 Wsw New Braunfels, TX6.31 SO FAR. 1.36 IN PAST 105 MINUTES. DRY COMAL CREEK OUT OF BANKS
Sep 10, 4:00 PM CDTFLASH FLOODSan Antonio, TXNUMEROUS ROAD CLOSURES IN SAN ANTONIO AREA. JUNG AT STALL RD.... LOCKHILL AT WHITE BONNET...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 101923
FFWEWX
TXC019-029-031-053-055-091-171-187-209-259-265-299-325-453-491-493-
102215-
/O.NEW.KEWX.FF.W.0030.090910T1923Z-090910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 PM CDT THU SEP 10 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL BANDERA COUNTY...
  NORTHERN BEXAR COUNTY...
  BLANCO COUNTY...
  EXTREME SOUTH CENTRAL BURNET COUNTY...
  NORTHWESTERN CALDWELL COUNTY...
  COMAL COUNTY...
  GILLESPIE COUNTY...
  GUADALUPE COUNTY...
  HAYS COUNTY...
  KENDALL COUNTY...
  EASTERN KERR COUNTY...
  EXTREME SOUTHERN LLANO COUNTY...
  EXTREME NORTHEASTERN MEDINA COUNTY...
  TRAVIS COUNTY...
  SOUTH CENTRAL WILLIAMSON COUNTY...
  EXTREME NORTH CENTRAL WILSON COUNTY...

* UNTIL 515 PM CDT.

* AT 220 PM CDT...THE NATIONAL WEATHER SERVICE RADAR INDICATED 
WIDESPREAD MODERATE TO HEAVY RAINS WITH ISOLATED THUNDERSTORMS
PRODUCING LOCALIZED FLOODING. ACTIVITY IS CONTINUING TO DEVELOP 
ALONG THE ESCARPMENT AND MOVE NORTHWEST AT 5 TO 10 MPH. REPORTS OF 
OVER 5 INCHES OF RAIN HAVE BEEN RECEIVED IN THE WARNED AREA.. 
SPECIFICALLY IN NEW BRAUNFELS. NUMEROUS ROADS HAVE BEEN CLOSED IN 
AND AROUND NEW BRAUNFELS WITH WATER RUNNING OVER THEM. IN 
ADDITION..BULVERDE ROAD HAS BEEN CLOSED AT THE CIBOLO RIVER CROSSING 
IN NORTHERN BEXAR COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAYTON...
  BLOWOUT...SANDY...ROCKY CREEK...HYE...FLUGRATH...ALBERT...
  BLUMENTHAL...STONEWALL...GRAPETOWN...CAIN CITY...ROCKY HILL...
  TIVYDALE...ECKERT...CRABAPPLE...HILLTOP...CHERRY SPRING...DOSS...
  WELFARE...KREUTZBERG...NELSON CITY...WALNUT GROVE...CYPRESS
  CREEK...ZORN...WOODCREEK...WINDEMERE...WINDCREST...WIMBERLEY...
  WILLOW CITY...WEST LAKE HILLS...WARING...UNIVERSAL CITY...UHLAND...
  TWIN SISTERS...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...
  TANGLEWOOD FOREST...ST. HEDWIG...SPRING BRANCH...SPICEWOOD...
  SMITHSON VALLEY...SISTERDALE...SHAVANO PARK...SELMA...SEGUIN...
  SCHERTZ...SAN MARCOS...SAN ANTONIO...ROUND MOUNTAIN...
  ROLLINGWOOD...PFLUGERVILLE...PEDERNALES FALLS STATE PARK...ONION
  CREEK...OLMOS PARK...NIEDERWALD...NEW BRAUNFELS...NEW BERLIN...
  MCQUEENEY...MARION...MANSFIELD DAM...MANOR...LUCKENBACH...LIVE
  OAK...LEON VALLEY...LEON SPRINGS...LBJ STATE PARK...LAKEWAY...LAGO
  VISTA...KYLE...KIRBY...KINGSBURY...KERRVILLE...KERRVILLE STATE
  PARK...KENDALIA...JOHNSON CITY...HOLLYWOOD PARK...HILL COUNTRY
  VILLAGE...HENLY...HELOTES...HARPER...GUADALUPE RIVER STATE PARK...
  GERONIMO...GARDEN RIDGE...FREDERICKSBURG...FISCHER...FAIR OAKS
  RANCH...ENCHANTED ROCK STATE PARK...DRIPPING SPRINGS...DRIFTWOOD...
  CYPRESS MILL...CROSS MOUNTAIN...COMFORT...CIBOLO...CENTER POINT...
  CANYON LAKE DAM...BULVERDE...BUDA...BOERNE...BLANCO...BERGSTROM...
  BERGHEIM...BEE CAVE...BANKERSMITH...AUSTIN...ANDERSON MILL AND
  ALAMO HEIGHTS.




PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3048 9742 2980 9787 2955 9775 2932 9847
      3029 9939 3030 9932 3050 9932 3051 9930
      3052 9898

$$
2 follow-up statements
000 
WGUS74 KEWX 102051
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT THU SEP 10 2009

TXC019-029-031-053-055-091-171-187-209-259-265-299-325-453-491-493-
102215-
/O.CON.KEWX.FF.W.0030.000000T0000Z-090910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KERR TX-KENDALL TX-CALDWELL TX-COMAL TX-BANDERA TX-
GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX-
351 PM CDT THU SEP 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
EXTREME NORTH CENTRAL WILSON...EXTREME NORTHEASTERN MEDINA...NORTHERN
BEXAR...GUADALUPE...EXTREME EAST CENTRAL BANDERA...COMAL...
NORTHWESTERN CALDWELL...KENDALL...EASTERN KERR...HAYS...BLANCO...
GILLESPIE...TRAVIS...SOUTH CENTRAL WILLIAMSON...EXTREME SOUTHERN
LLANO AND EXTREME SOUTH CENTRAL BURNET COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE RADARS CONTINUE TO INDICATE 
A LARGE AREA OF MODERATE TO HEAVY RAIN FROM NEAR SEGUIN NORTH AND 
NORTHWEST TO INCLUDE CENTRAL AND EASTERN PORTIONS OF THE HILL 
COUNTRY. THIS AREA WAS MOVING NORTHWARD AT 5 TO 10 MPH BUT 
DECREASING IN INTENSITY. EARLIER THIS MORNING AND EARLY THIS 
AFTERNOON..RAINFALL TOTALS OF UP TO 5 INCHES HAD BEEN REPORTED IN 
THE NEW BRAUNFELS AREA. A FEW ROAD CLOSURES HAVE BEEN REPORTED IN 
NEW BRAUNFELS AS WELL. IN ADDITION..3 INCHES OF RAIN HAS ALSO BEEN 
MEASURED FROM A RAIN GAGE IN FREDERICKSBURG OVER THE LAST 2 HOURS. 

LOCATIONS IN THE WARNING AREA INCLUDE BLOWOUT...SANDY...ROCKY
CREEK...HYE...ALBERT...BLUMENTHAL...STONEWALL...GRAPETOWN...CAIN
CITY...ROCKY HILL...TIVYDALE...ECKERT...CRABAPPLE...HILLTOP...CHERRY
SPRING...DOSS...WINDEMERE...WILLOW CITY...WEST LAKE HILLS...
TANGLEWOOD FOREST...SPICEWOOD...ROUND MOUNTAIN...ROLLINGWOOD...
PFLUGERVILLE...PEDERNALES FALLS STATE PARK...MANSFIELD DAM...MANOR...
LUCKENBACH...LBJ STATE PARK...LAKEWAY...LAGO VISTA...JOHNSON CITY...
HENLY...HARPER...FREDERICKSBURG...ENCHANTED ROCK STATE PARK...
DRIPPING SPRINGS...CYPRESS MILL...BERGSTROM...BEE CAVE...AUSTIN AND
ANDERSON MILL.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3048 9742 2980 9787 2955 9775 2932 9847
      3029 9939 3030 9932 3050 9932 3051 9930
      3052 9898

$$
000 
WGUS74 KEWX 102212
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT THU SEP 10 2009

TXC019-029-031-053-055-091-171-187-209-259-265-299-325-453-491-493-
102218-
/O.EXP.KEWX.FF.W.0030.000000T0000Z-090910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KERR TX-KENDALL TX-CALDWELL TX-COMAL TX-BANDERA TX-
GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX-
512 PM CDT THU SEP 10 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR EXTREME
NORTH CENTRAL WILSON...EXTREME NORTHEASTERN MEDINA...NORTHERN
BEXAR...GUADALUPE...EXTREME EAST CENTRAL BANDERA...COMAL...
NORTHWESTERN CALDWELL...KENDALL...EASTERN KERR...HAYS...BLANCO...
GILLESPIE...TRAVIS...SOUTH CENTRAL WILLIAMSON...EXTREME SOUTHERN
LLANO AND EXTREME SOUTH CENTRAL BURNET COUNTIES...

AT 508 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AREAS OF 
LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUING OVER THE PREVIOUSLY 
WARNED AREA. ONLY MINOR ADDITIONAL RUNOFF IS EXPECTED FROM THIS 
RAIN. WATER WILL CONTINUE TO POND ON ROADS AND IN OTHER LOW LYING 
AREAS THROUGH THE EVENING HOURS. MOTORISTS SHOULD EXERCISE CAUTION. 
TURN AROUND DONT DROWN

LAT...LON 3048 9742 2980 9787 2955 9775 2932 9847
      3029 9939 3030 9932 3050 9932 3051 9930
      3052 9898

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:18 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 10, 1:18 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CDT THU SEP 10 2009

.AVIATION..SCATTERED TO NUMEROUS AFTERNOON AND EARLY EVENING SHOWERS
AND ISOLATED THUNDERSTORMS WILL CONTINUE TO LOWER CIGS TO
MVFR/MARGINAL VFR..VSBYS LOWER AT OR BELOW 3 MILES IN SHOWERS AND
STORMS. ACTIVITY WILL DIMINISH BY MID EVENING WITH BRIEF VFR
CONDITIONS..THEN AROUND MIDNIGHT MVFR CIGS WILL REDEVELOP WITH
OVERNIGHT SCATTERED LIGHT SHOWERS DEVELOPING ESPECIALLY ALONG THE
I-35 CORRIDOR. THESE SHOWERS WILL CONTINUE DEVELOPING THROUGH THE
MORNING HOURS FRIDAY WITH MVFR AND OCNL IFR CIGS AND VSBYS.

&&

.PREV DISCUSSION... /ISSUED 1049 AM CDT THU SEP 10 2009/

DISCUSSION...
A MOIST AIRMASS WITH PWS OF 1.9 TO 2.4 INCHES CONTINUES AROUND A
MID TO UPPER LOW CENTERED OVER THE WESTERN PARTS OF SOUTH CENTRAL
TEXAS BETWEEN UVALDE AND DEL RIO. CURRENTLY BANDS OF RAIN WITH A
FEW THUNDERSTORMS ARE FEEDING INTO THE LOW FROM THE CENTRAL HILL
COUNTRY TO FAR SOUTH TEXAS AND THE COASTAL BEND. CURRENT FORECAST
HAS THE SITUATION IN HAND AND WILL ONLY ADJUST THE TEMPERATURE AND
WIND TRENDS THROUGH THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 636 AM CDT THU SEP 10 2009/

AVIATION...
MVFR CIGS WILL GENERALLY PREVAIL THIS MORNING. SCATTERED SHRA WITH
ISOLATED TSRA CAN BE EXPECTED THROUGH THE MORNING HOURS. CEILINGS WILL
BE SLOW TO IMPROVE BECAUSE OF THE SHRA/TSRA BUILDING ACROSS THE
REGION...BUT VFR CIGS SHOULD PREVAIL BY 16Z. SHOWERS AND THUNDERSTORMS
WILL INCREASE IN AREAL COVERAGE THROUGHOUT THE DAY. ANY REDUCTION
TO VSBYS/CIGS DURING THE AFTERNOON AND EVENING HOURS WILL BE DUE
TO SHRA/TSRA. CONVECTIVE ACTIVITY WILL GENERALLY WANE WITH THE
LOSS OF DAYTIME HEATING...BUT AREAS OF SHOWERS CAN STILL BE
EXPECTED DURING THE OVERNIGHT HOURS. SFC WINDS WILL GENERALLY BE
SELY 5 TO 10 KTS THROUGH THE TAF PERIOD WITH GUSTS IN AND AROUND
THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 546 AM CDT THU SEP 10 2009/

DISCUSSION...
ADJUSTED FORECASTS PER 06Z TO 10Z TRENDS AND INPUT FROM 06Z
SOLUTIONS AND ENSEMBLE MEAN FORECASTS. SEPTEMBER WEATHER PATTERN
THAT SUPPORTS A GOOD CHANCE OF RAIN WILL CONTINUE THROUGH
SATURDAY. THE 700 TO 300 HPA LOW/TROF HAS FORMED OVER SOUTH
CENTRAL TEXAS AND IS EXPECTED TO DRIFT SLOWLY EAST THROUGH FRIDAY.
FURTHER NORTH...ANOTHER WAVE OF S/W ENERGY AND AN ASSOCIATED COOL
FRONT WILL MOVE INTO THE AREA ON FRIDAY THROUGH FRIDAY
NIGHT...MAINTAINING THE 700 TO 300 HPA TROF OVER SOUTH CENTRAL
TEXAS THROUGH SATURDAY. BY LATE SATURDAY...ANOTHER WAVE OF S/W
ENERGY IS FORECAST TO APPROACH FROM THE NORTHWEST AND BEGIN TO
MOVE THE 700 TO 300 HPA TROF TO THE EAST. THIS PROCESS WILL BE
RELATIVELY SLOW AT FIRST AND THEN SPEED UP ON SUNDAY AS MORE
PROGRESSIVE WESTERLIES TO THE NORTH AND WEST BEGIN TO CARRY THIS
RAIN MAKING SYSTEM EAST. THIS WILL ALSO BRING ANOTHER WAVE OF COOL
AIR ACROSS SOUTH CENTRAL TEXAS SATURDAY THROUGH SUNDAY...IN A
SIMILAR PATTERN TO THE WEEKEND OF AUGUST 29TH AND 30TH. THE
CURRENT PATTERN OF WEATHER SYSTEMS COMING FROM THE NORTH AND
BRINGING RAIN IS ALSO PART OF A TREND THAT WAS IN PROGRESS THIS
PAST SPRING. THESE PATTERNS SHOWN BY FORECAST SOLUTIONS THE PAST
FEW DAYS THROUGH EARLY THIS MORNING SHOW A CONTINUED GOOD CHANCE
OF RAIN TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE AND WILL SHOW A SPECIAL WEATHER STATEMENT TO HIGHLIGHT
THE WET SEVERAL DAYS AHEAD.

ON SUNDAY...THE PROCESS OF DECREASING POPS FROM THE WEST SHOWS UP
IN A TREND THAT WILL CONTINUE THROUGH MONDAY.  LEFT MENTION OF
SHOWERS IN THE FORECAST ON SUNDAY...AS THE FINAL WAVE OF INSTABILITY
MOVES ACROSS SOUTH CENTRAL TEXAS...THEN DECREASED POPS MARKEDLY
FROM THE NORTHWEST SUNDAY NIGHT. BY MONDAY...THE BEST AREA OF LIFT
FOR SHOWERS SHOWS OVER THE EASTERN TO SOUTHEAST TO EXTREME SOUTH
PART OF SOUTH CENTRAL TEXAS...MAINLY ALONG AND EAST OF A GIDDINGS
TO PLEASANTON TO CARRIZO SPRINGS...WHERE A SLIGHT CHANCE OF
SHOWERS WAS INDICATED. FURTHER NORTH AND WEST...MOSTLY SUNNY TO
PARTLY CLOUDY CONDITIONS ARE EXPECTED MONDAY. THE DRIER WEATHER
TREND IS EXPECTED TO SPREAD IN MORE FROM THE WEST AND NORTHWEST
TUESDAY...WITH MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS. LEFT
ISOLATED SHOWERS TUESDAY OVER THE EXTREME SOUTHEAST PART OF THE
AREA. FOR TUESDAY NIGHT THROUGH WEDNESDAY AND WEDNESDAY
NIGHT...DRY WEATHER TREND SHOWS WITH WARM DAYS AND COOL TO MILD AT
NIGHT. ON THURSDAY OF NEXT WEEK...ANOTHER WEATHER SYSTEM
APPROACHES FROM THE NORTHWEST...THAT COULD BRING A CHANCE OF
SHOWERS TO SOUTH CENTRAL TEXAS LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  72  86  72  85 /  80  50  70  70  70
AUSTIN BERGSTROM INTL AIRPORT  88  70  86  72  85 /  80  60  70  70  70
NEW BRAUNFELS MUNI AIRPORT     87  71  86  71  86 /  80  60  70  70  70
BURNET MUNI AIRPORT            85  71  84  69  82 /  70  50  60  60  70
DEL RIO INTL AIRPORT           86  71  88  72  87 /  80  60  70  70  70
GEORGETOWN MUNI AIRPORT        88  72  86  71  85 /  70  40  60  60  70
HONDO MUNI AIRPORT             86  71  86  70  86 /  80  60  70  70  70
SAN MARCOS MUNI AIRPORT        87  71  86  71  85 /  80  60  70  70  70
LA GRANGE - FAYETTE REGIONAL   88  72  87  72  86 /  80  50  70  70  70
SAN ANTONIO INTL AIRPORT       86  73  86  72  86 /  80  60  70  70  70
STINSON MUNI AIRPORT           86  73  86  72  86 /  80  60  70  70  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/99
Hazardous weather outlook, Sep 10, 5:14 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT THU SEP 10 2009

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT THU SEP 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ABUNDANT MOISTURE THROUGHOUT THE ATMOSPHERE AND AN UNSTABLE
WEATHER PATTERN WILL CONTINUE THE GOOD CHANCES FOR RAIN ACROSS
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. AVERAGE RAINFALL
TOTALS OF ONE HALF TO ONE INCH ARE GENERALLY EXPECTED.
HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ISOLATED TOTALS
OF AS MUCH AS THREE TO FOUR INCHES THROUGHOUT THE DAY. THIS WILL
LEAD TO A CHANCE FOR ISOLATED MINOR FLOODING OF STREETS AND
INTERSECTIONS ACROSS URBAN AREAS AS WELL AS OTHER FLOOD PRONE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

GOOD CHANCES FOR RAIN WILL REMAIN IN THE FORECAST THROUGH THE
WEEKEND AS A COLD FRONT APPROACHES THE REGION. THIS COULD RESULT
IN MORE WIDESPREAD HEAVY RAINFALL ON FRIDAY AND SATURDAY WHICH MAY
LEAD TO MINOR FLOODING OF URBAN AREAS AS WELL AS LOCATIONS WHICH
ARE STILL WET FROM PREVIOUS RAINFALL. RAIN CHANCES WILL DECREASE
ON SUNDAY AS THE ATMOSPHERE BEGINS TO STABILIZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECSSARY THROUGH THE WEEKEND.

In the hours before

Local storm report, Sep 10, 1:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT THU SEP 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HEAVY RAIN       3 WSW NEW BRAUNFELS     29.68N  98.16W
09/10/2009  M4.95 INCH       COMAL              TX   COCORAHS

            2.5 HR RAINFALL

&&

EVENT NUMBER EWX0900054

JPB
Local storm report, Sep 10, 2:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 PM CDT THU SEP 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0148 PM     FLASH FLOOD      3 ENE BULVERDE          29.75N  98.41W
09/10/2009                   BEXAR              TX   NWS EMPLOYEE

            BULVERDE RD CLOSED AT CIBOLO RIVER CROSSING

&&

EVENT NUMBER EWX0900055

JPB
Local storm report, Sep 10, 2:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
209 PM CDT THU SEP 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 WNW NEW BRAUNFELS     29.71N  98.17W
09/10/2009  E5.00 INCH       COMAL              TX   PUBLIC

            2 HR RAINFALL

&&

EVENT NUMBER EWX0900056

JPB
Local storm report, Sep 10, 2:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT THU SEP 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLASH FLOOD      NEW BRAUNFELS           29.70N  98.12W
09/10/2009                   COMAL              TX   NWS EMPLOYEE

            NUMEROUS ROADS CLOSED IN AND AROUND NEW BRAUNFELS
            CLOSED OR WITH WATER RUNNING OVER THEM.

&&

EVENT NUMBER EWX0900057

JPB
Local storm report, Sep 10, 2:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT THU SEP 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0216 PM     FLASH FLOOD      NEW BRAUNFELS           29.70N  98.12W
09/10/2009                   COMAL              TX   EMERGENCY MNGR

            LANDA ST CLOSED FROM MISSION TO WALNUT. S. BUS I35 FROM
            SEGUIN ST TO OLD MCQUEENEY RD.

&&

EVENT NUMBER EWX0900058

JPB
Local storm report, Sep 10, 2:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT THU SEP 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       3 WNW NEW BRAUNFELS     29.72N  98.17W
09/10/2009  M5.13 INCH       COMAL              TX   COCORAHS

            5.11 IN FROM 11...58 AM-2...10 PM

&&

EVENT NUMBER EWX0900059

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 8:06 PM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde, Val Verde114 min
Sep 9, 8:49 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Uvalde3 hr
Sep 9, 11:34 PM CDTAreal Flood AdvisoryEWXMaverick116 min
Sep 10, 9:25 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Kinney, Real, Uvalde110 min
Sep 10, 9:40 AM CDTAreal Flood AdvisoryEWXFrio, Medina110 min
Sep 10, 11:21 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Blanco, Comal, Edwards and 10 more3 hr
Sep 10, 12:35 PM CDTFlash Flood WarningEWXComal, Hays3 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.